It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board

  • Chest pain, not heart-related

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 04-21-2016, 06:42 PM   #1
    XLNALL
    Newbie
    (female)
     
    XLNALL's Avatar
     
    Join Date: Apr 2016
    Location: NC
    Posts: 2
    XLNALL HB User
    Question Chest pain, not heart-related

    This is my first post, so please forgive if I'm duplicating anything. A search of the boards did not find anything with my specific symptoms. For about a month, on & off, I have had horrible chest pain - fractionally right of center between my breasts. I do have GERD, but my daily Aciphex doesn't touch this pain. I also have allergies (dust mites, mold, pollen) and take 2 allergy pills daily, year-round - Claritin in the morning, Zyrtec at bedtime. As far as I know, I do not have asthma, and have no wheezing. My gall bladder was removed several years ago. Occasionally I have a deep cough with mucus, but Mucinex clears it up quickly. I have not been able to tie this pain to any foods, and I have no food allergies as far as I know. Sometimes I can force burps that help only momentarily, but there does seem to be trapped gas. So far I've tried Pepto-Bismol tablets, Gas-X, and Tums - no help at all. Any ideas would be greatly appreciated.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 04-22-2016, 04:26 PM   #2
    kacyc
    Senior Veteran
    (female)
     
    kacyc's Avatar
     
    Join Date: May 2012
    Location: London, UK
    Posts: 641
    kacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB User
    Re: Chest pain, not heart-related

    My guess is that all the medications you are taking for allergies and mucous have dried the mucous membrane of the oesophagus and you are experiencing oesophagitis. This would explain why the indigestion meds do not help.

    I am not suggesting you stop the meds you need but do consider this might be the cause of the new pain.

     
    Reply With Quote
    Old 04-23-2016, 12:35 PM   #3
    XLNALL
    Newbie
    (female)
     
    XLNALL's Avatar
     
    Join Date: Apr 2016
    Location: NC
    Posts: 2
    XLNALL HB User
    Lightbulb Re: Chest pain, not heart-related

    Thanks for your reply. I've been taking the allergy meds for probably 20 years or more with no problems like this, but the Mucinex is something I've only taken recently and not often. It could be the culprit!

    One thing I failed to mention before is that I have Fibromyalgia - it was diagnosed many, many years ago when it was called Fibrocytis. I've been researching my symptoms on the Inet the last couple of days, and the type of chest pain I've been having seems to be common with FM patients. So now I'm wondering if maybe that's the cause.

    I'm scheduled to see my GP tomorrow for a check-up and I will discuss my symptoms with him. I'll be sure to ask him about oesophagitis.

     
    Reply With Quote
    The Following User Says Thank You to XLNALL For This Useful Post:
    30265 (07-08-2016)
    Old 04-24-2016, 05:12 AM   #4
    kacyc
    Senior Veteran
    (female)
     
    kacyc's Avatar
     
    Join Date: May 2012
    Location: London, UK
    Posts: 641
    kacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB Userkacyc HB User
    Re: Chest pain, not heart-related

    Doctors will generally only diagnose oesophagitis following an endoscopy. And then they will prescribe proton pump inhibitors.

    If you have a culprit that may be causing your symptoms, just try and remove it and see what happens. It might be the new medication, after all its job is to dry out mucous - it won't limit itself to where it acts. It may also be the combination of your old meds + the new one. Best thing to do is cut out the new one and see what happens.

    The pain, if it is do to with drying out the mucous membranes, will be dry, sort of scratchy, maybe with a hoarse throat and desire to clear throat. If its bad, it will lead to burning (as mucous protects the lining from stomach acid) which can radiate to the back, arms, even head. I can't describe the pain from Fybro' as I have not had that, but I imagine it will be quite different? If you associate with this then very likely to be mucinex!

     
    Reply With Quote
    Reply Reply

    Tags
    chest pain, gerd - physical issues



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:46 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!